UNIGE document Professional Article
previous document  unige:25086  next document
add to browser collection
Title

Meta-analysis of binary outcomes from two-by-two tables when the length of follow-up varies and hazards are proportional

Authors
Haller, G
Published in Statistical Methods in Medical Research. 2011, vol. 20, no. 5, p. 531-40
Abstract Odds ratios (ORs) and relative risks (RRs) are sensitive to the length of follow-up. In meta-analyses, pooling such results from studies with different lengths of follow-up may lead to an artificial heterogeneity and discrepancy caused by the choice of the summary index. In this article, we explore the utility of a meta-analysis method that uses the ratio of logarithms of survival probability as the measure of association, and that avoids the problems mentioned above when hazards are proportional. Meta-analyses of ORs, RRs and ratios of logarithms of survival probability are compared through a simulation study, in which data are simulated from a proportional hazard model and the length of follow-up varies across studies using realistic patterns of variability. Results show that the heterogeneity increases with the variability of length of follow-up for OR and RR, but not for the ratio of the logarithms of survival probability. A published meta-analysis is used to illustrate the method.
Keywords Colorectal Neoplasms/physiopathologyHumansProportional Hazards ModelsSurvival Analysis
Identifiers
PMID: 20716589
Full text
Article (Published version) (1 MB) - document accessible for UNIGE members only Limited access to UNIGE
Structures
Research group Epidémiologie clinique (115)
Citation
(ISO format)
COMBESCURE, Christophe et al. Meta-analysis of binary outcomes from two-by-two tables when the length of follow-up varies and hazards are proportional. In: Statistical Methods in Medical Research, 2011, vol. 20, n° 5, p. 531-40. https://archive-ouverte.unige.ch/unige:25086

181 hits

2 downloads

Update

Deposited on : 2013-01-08

Export document
Format :
Citation style :